Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


nnrti's
Apr 20, 2002

hello, Out of the three available nnrti's, which is the most forgiving in terms of side effects.I know basically the published warnings, but iwas looking for some "Real people" reporting. I'm thinking of switching sustiva for viramune,but am really afaid of the rash reports(I'm female)I also had a rash when I started sustiva,but it went away,so I don't know if that has any bearing.Also, can you delete an nnrti from a 3 drug reg and replace with something else.Finally, if all else fails, I know t20 is coming soon and I heard it will only have to be combined with one other drug.Which class will be most likely? Thank you

Response from Dr. Henry

Rescriptor is well tolerated but isn't used much (3 pills twice a day in the US). Viramune has fewer CNS side effects than Sustiva. If you get past the first several months (the rash period) then you are usually OK. Ziagen (abacavir) or Viread (tenofovir) can sometimes be substituted for the NNRTI. T-20 will be used mostly for salvage situations for the foreseeable future. KH



Previous
Dementia
Next
What is my state, I have 121,000 copies by ml and CD4 85?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement